Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2012, 7:38 PM CDT for Leon County, Robertson County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 3, 2012, 8:03 PM CDT
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 128 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:08 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS54 KFWD 040038
SVRFWD
TXC289-395-040145-
/O.NEW.KFWD.SV.W.0086.120404T0038Z-120404T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS...
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 835 PM...
BUFFALO AROUND 840 PM...
THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 160 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
EASTERN TEXAS.
&&
LAT...LON 3070 9657 3103 9667 3124 9654 3162 9579
3132 9565 3126 9572 3121 9574 3116 9572
3113 9577 3109 9576 3108 9598 3099 9616
3096 9625 3090 9635 3077 9643
TIME...MOT...LOC 0038Z 234DEG 27KT 3112 9646
$$
CAVANAUGH1 follow-up statement
275
WWUS54 KFWD 040103
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT TUE APR 3 2012
TXC289-395-040113-
/O.CAN.KFWD.SV.W.0086.000000T0000Z-120404T0145Z/
LEON TX-ROBERTSON TX-
803 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON AND LEON COUNTIES IS
CANCELLED...
AT 803 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.
LAT...LON 3070 9657 3103 9667 3124 9654 3162 9579
3132 9565 3126 9572 3121 9574 3116 9572
3113 9577 3109 9576 3108 9598 3099 9616
3096 9625 3090 9635 3077 9643
TIME...MOT...LOC 0103Z 234DEG 27KT 3123 9628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:25 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 3, 6:25 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT TUE APR 3 2012 .AVIATION... THE MAIN LINE OF THUNDERSTORMS CONTINUES TO PUSH EAST OF THE I 35 CORRIDOR AND AWAY FROM NORTH TEXAS TAF SITES. THE SEVERE WEATHER THREAT HAS SUBSEQUENTLY SHIFTED EAST OF THE MAIN AIRPORTS. WITH ELEVATED SHOWERS AND STORMS REDEVELOPING AROUND MCLENNAN COUNTY...WILL MAINTAIN -TSRA AT WACO THROUGH 02Z. VCSH SHOULD SUFFICE AT DALLAS COUNTY TERMINALS AS THE CURRENT TRAJECTORY TAKES NEW DEVELOPMENT JUST EAST OF DAL AND DFW. LIGHT NORTHWEST WINDS SHOULD GRADUALLY SHIFT BACK TO THE WEST BEFORE MIDNIGHT...AND ARE EXPECTED TO REMAIN AT OR JUST BELOW 10 KT. VISIBLE SATELLITE SHOWS CLEARING SKIES OUT TO THE WEST AND WILL TREND TOWARDS IMPROVING CIGS LATE THIS EVENING. THE MAIN FRONT IS STILL JUST WEST OF FWD CWA AND SHOULD PUSH THROUGH THE AREA BY WEDNESDAY MORNING. LOW CLOUDS MAY BE AN ISSUE FOR A FEW HOURS DURING THE EARLY MORNING BEFORE THE MAIN FRONTAL PASSAGE...SO WILL INDICATE A PERIOD OF MVFR CIGS FOR EARLY WEDNESDAY MORNING. VFR CONDITIONS SHOULD THEN DOMINATE THE AREA THROUGH THE DAY TOMORROW WITH WEST WINDS 15 KTS PREVAILING. 30 && .PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 3 2012/ SEVERE WEATHER THREAT WILL SHIFT EASTWARD SLOWLY BUT WILL CONTINUE INTO THE OVERNIGHT HOURS AS STRONG VORT LOBE ROTATING AROUND UPPER LOW STEEPENS LAPSE RATES OVER NORTH TEXAS. ANY STORMS THAT FORM AHEAD OF THE LINE ARE ENCOUNTERING A MOIST AIRMASS WITH STRONG LOW LEVEL SHEAR. THEY HAVE BEEN RAPIDLY TRANSITIONING INTO SUPER CELL STORMS AND THUS THE TORNADO THREAT WILL CONTINUE INTO THE EVENING HOURS AS WELL. AS THE DRY LINE PUSHES EAST LATER TODAY...CONVECTION SHOULD WEAKEN AND THEN SHUT OFF BY SUNRISE. NORTH TEXAS SHOULD REMAIN DRY THROUGH SATURDAY AFTERNOON AS RIDGING OCCURS ALOFT. THE NEXT COLD FRONT IS PROGGED TO DROP INTO NORTH TEXAS AND STALL SATURDAY EVENING THROUGH MONDAY MORNING. I HAVE CONTINUED THE LOW POPS FOR THAT TIME FRAME. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 77 56 77 58 / 10 5 5 0 0 WACO, TX 58 78 55 80 56 / 20 5 0 0 0 PARIS, TX 60 75 54 74 54 / 70 10 10 5 0 DENTON, TX 56 76 55 77 55 / 10 5 5 0 0 MCKINNEY, TX 57 75 55 75 53 / 40 5 5 5 0 DALLAS, TX 58 77 57 78 58 / 20 5 5 0 0 TERRELL, TX 58 76 56 76 57 / 50 5 5 0 0 CORSICANA, TX 59 77 57 79 59 / 60 5 5 0 0 TEMPLE, TX 59 78 56 81 58 / 20 5 0 0 0 MINERAL WELLS, TX 52 77 53 78 55 / 10 0 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/84
Hazardous weather outlook, Apr 3, 2:29 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT TUE APR 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 229 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE CONTINUING ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. STRONG TORNADOES ARE POSSIBLE WITH DISCRETE SUPERCELL THUNDERSTORMS THAT OCCUR OUT AHEAD OF THE MAIN LINE OF STORMS. GREATEST THREAT FOR DISCRETE SUPERCELLS WILL FROM BE ALONG AND EAST OF INTERSTATE 35. STORMS ARE EXPECTED TO END FROM WEST TO EAST LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EAST OF A DECATUR...WEATHERFORD... HAMILTON...AND LAMPASAS LINE THROUGH THIS EVENING FOR THE THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES.
In the hours before
Local storm report, Apr 3, 6:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 WSW ODDS 31.41N 96.74W
04/03/2012 E1.00 INCH FALLS TX TRAINED SPOTTER
QUARTER SIZE HAIL 1 MILE WEST SOUTHWEST OF ODDSLocal storm report, Apr 3, 7:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 4 SE PICKTON 32.99N 95.33W
04/03/2012 HOPKINS TX TRAINED SPOTTER
BRIEF TORNADO REPORTED 6 NW WINNSBORO. TREE DAMAGELocal storm report, Apr 3, 7:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO CLEBURNE 32.35N 97.40W
04/03/2012 JOHNSON TX TRAINED SPOTTER
SPOTTERS REPORT TORNADO DAMAGE IN CLEBURNELocal storm report, Apr 3, 7:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TORNADO OAK LEAF 32.52N 96.85W
04/03/2012 ELLIS TX TRAINED SPOTTER
SPOTTERS OBSERVE DEVELOPING TORNADO NEAR OAK LEAFLocal storm report, Apr 3, 7:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TORNADO EVERMAN 32.63N 97.28W
04/03/2012 TARRANT TX TRAINED SPOTTER
SPOTTERS OBSERVED TORNADO ON GROUND NEAR LANCASTERLocal storm report, Apr 3, 7:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO LANCASTER 32.60N 96.75W
04/03/2012 DALLAS TX TRAINED SPOTTER
SPOTTERS CONFIRM LARGE AND DANGEROUS TORNADO LOCATED
NEAR LANCASTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 26 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 49 min |
| Apr 3, 8:07 PM CDT | River Flood Warning | FWD | Hunt | 14 hr |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
| Apr 4, 1:21 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 17 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.